Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 26, 2005, 2:38 PM EST for Brevard County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 2:38 PM EST (19:38 UTC)
- Expired
- Mar 26, 2005, 3:45 PM EST
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 16 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 261941 SVRMLB FLC009-262045- /O.NEW.KMLB.SV.W.0025.050326T1938Z-050326T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREVARD COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...PATRICK AIR FORCE BASE...ROCKLEDGE... PATRICK AIRFORCE BASE...MERRITT ISLAND...MELBOURNE...SATELLITE BEACH...INDIALANTIC...COCOA BEACH * UNTIL 345 PM EST * AT 231 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR VIERA...OR ABOUT 6 MILES SOUTH OF ROCKLEDGE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PATRICK AIR FORCE BASE AND COCOA BEACH BY 245 PM EST SATELLITE BEACH...INDIAN HARBOUR BEACH AND MELBOURNE BY 310 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2837 8084 2809 8084 2798 8008 2828 8014 $$
1 follow-up statement
000 WWUS52 KMLB 262023 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 322 PM EST SAT MAR 26 2005 FLC009-262032- /O.CAN.KMLB.SV.W.0025.000000T0000Z-050326T2045Z/ BREVARD FL- 322 PM EST SAT MAR 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY IS CANCELLED... AT 322 PM EST NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY NORTH WINDS WERE STILL POSSIBLE OVER SOUTHERN BREVARD COUNTY THROUGH 4 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2837 8084 2809 8084 2798 8008 2828 8014 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:45 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 9:45 AM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 945 AM EST SAT MAR 26 2005 .DISCUSSION... ...LIGHTNING STORMS WILL REDEVELOP TODAY WITH THE POTENTIAL FOR HAIL AND STRONG WINDS...INCLUDING ISOLATED TORNADOES... WARM FRONT ACROSS OUR NORTHERN COUNTIES WILL LIFT NORTH OF THE AREA THIS AFTERNOON. LOW CLOUDS AND FOG CURRENTLY OVER NORTH HALF IS SLOWING THE RATE OF BOUNDARY LAYER DESTABILIZATION THERE. HOWEVER... THESE LOW CLOUDS AND FOG WILL LIFT AND DISSIPATE NEXT FEW HOURS PLACING ENTIRE FORECAST AREA IN A WARM UNSTABLE AIRMASS WITH TEMPS RISING INTO THE LOWER-MID 80S AND DEWPOINTS NEAR 70. CAPE SOUNDING SHOWS ATM NOT QUITE AS UNSTABLE AS YESTERDAY...DUE TO WEAK SHORT WAVE RIDGING AT H5 WHICH HAS WARMED H5 TEMPS TO -11C AND LAPSE RATES NOT QUITE AS STEEP. BUT MAKE NO MISTAKE...ATMOSPHERE REMAINS UNSTABLE WITH LI -7.5 AND SIGNIFICANT MOISTENING IN THE LOW LEVELS (PWATS 1.77). DRY AIR IN THE MID LEVELS WILL AGAIN PRODUCE HAIL AND EXCESSIVE LIGHTNING. FLOW ALOFT REMAINS SLIGHTLY NORTH OF DUE WEST WHICH IMPLIES SOME PROPAGATION OF BOUNDARIES/CONVECTION SOUTHWARD INTO ORLANDO METRO. THIS IS SHOWN BY EXPERIMENTAL ARPS MODEL THOUGH IT APPEARS A BIT TOO FAST...BRINGING CONVECTION INTO ORLANDO BY 16Z. HIGHEST HELICITIES WILL LIFT NORTH WITH THE WARM FRONT THIS AFTN BUT NORTHERN SECTIONS (LAKE/VOLUSIA/SEMINOLE) ARE MOST AT RISK INITIALLY ONCE STORMS CAN BECOME ROOTED IN THE BOUNDARY LAYER. WILL ALSO BE WATCHING CLOSELY FOR DEVELOPMENT OF EAST COAST SEA BREEZE WHICH WILL LOCALLY ENHANCE THE LOW LEVEL SHEAR AND CONTINUE THE ISOLATED TORNADO THREAT DOWN THE COAST. && .MARINE...CONCERN FOR BOATERS TODAY WILL BE STORMS MOVING OFFSHORE CONTAINING FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND STRONG WINDS IN EXCESS OF 35 KNOTS. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && KELLY/WIMMER
Hazardous weather outlook, Mar 26, 5:00 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 500 AM EST SAT MAR 26 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 261759- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 500 AM EST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORMS LIKELY WITH SEVERE STORMS POSSIBLE TODAY... ...THUNDERSTORM IMPACT... A SURFACE BOUNDARY EXTENDING FROM THE EASTERN GULF ACROSS THE CENTRAL FLORIDA PENINSULA EARLY THIS MORNING WILL LIFT NORTH AS A WARM FRONT TODAY. A MOIST AND UNSTABLE AIR MASS WILL EXIST OVER EAST CENTRAL FLORIDA TO THE SOUTH OF THIS BOUNDARY AND INSTABILITY WILL BE INCREASED AS TEMPERATURES QUICKLY WARM INTO THE 80S. STORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN SECTIONS MID TO LATE MORNING...THEN STORM COVERAGE AND INTENSITY WILL INCREASE HEADING INTO THE AFTERNOON HOURS. THE STORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE...PRODUCING STRONG AND DAMAGING WIND GUSTS...COIN SIZE HAIL...AND FREQUENT TO EXCESSIVE LIGHTNING. STORMS WILL MOVE TO THE EAST NORTHEAST TOWARD THE EAST COAST TODAY. THE POTENTIAL EXISTS FOR TORNADO DEVELOPMENT IN A FEW STRONGER STORMS...ESPECIALLY THIS AFTERNOON AS A SEA BREEZE DEVELOPS NEAR THE EAST COAST AND ACTS TO INCREASE LOW LEVEL WIND SHEAR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP INFORMED OF THE WEATHER AND BE PREPARED TO MOVE INDOORS TO A SAFE LOCATION BEFORE A STORM IS OVERHEAD. ...FLOOD IMPACT... RECENT RAINFALL HAS LEFT MUCH OF THE GROUND OVER EAST CENTRAL FLORIDA NEAR SATURATION. ADDITIONAL DOWNPOURS TODAY WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCATIONS THAT RECEIVED HEAVY RAINS ON FRIDAY WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING PROBLEMS...INCLUDING VOLUSIA...SEMINOLE AND NORTHERN BREVARD COUNTIES WHERE RAINFALL TOTALS IN EXCESS OF 3 INCHES OCCURRED IN SPOTS. ALSO...HEAVY DOWNPOURS WILL LEAD TO TO POOR VISIBILITY...SLICK ROADS AND STANDING WATER ON ROADS...SO DRIVERS ARE URGED TO USE EXTRA CARE. ...MARINE THUNDERSTORM GUST IMPACT... STRONG STORMS WILL BE POSSIBLE OVER THE INTRACOASTAL AND ATLANTIC COASTAL WATERS TODAY. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 34 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS. BE READY TO REACH SAFE HARBOR BEFORE STORMS APPROACH. ...WATERSPOUT IMPACT... STORMS MOVING ACROSS THE INTRACOASTAL WATERWAY MAY ENCOUNTER INCREASED WIND SHEAR WHICH CAN PROMOTE THE RAPID DEVELOPMENT OF WATERSPOUTS. MARINERS SHOULD KEEP ALERT FOR DEVELOPING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. ...SEVERE STORMS POSSIBLE...ESPECIALLY OVERNIGHT SUNDAY INTO MONDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAYTIME SUNDAY. THERE IS INCREASING CONCERN OF A SQUALL LINE DEVELOPING AND MOVING THROUGH EAST CENTRAL FLORIDA DURING THE OVERNIGHT HOURS SUNDAY NIGHT INTO MONDAY. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...EXCESSIVE LIGHTNING AND A FEW TORNADOES. PERSONS IN EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER CLOSELY OVER THE REMAINDER OF THE WEEKEND. TO STAY INFORMED OF APPROACHING SEVERE STORMS DURING THE OVERNIGHT HOURS...MAKE SURE YOUR NOAA WEATHER IS SET TO ALERT BEFORE RETIRING FOR THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. GLITTO
In the hours before
Special weather statement, Mar 26, 1:00 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EST SAT MAR 26 2005 FLZ045-261845- ORANGE- 100 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL ENTERING NORTHWESTERN ORANGE COUNTY... AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL 6 MILES NORTHWEST OF LAKE APOPKA...MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE ZELLWOOD...APOPKA...WEKIWA SPRINGS STATE PARK AND PLYMOUTH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. KELLY
Special weather statement, Mar 26, 1:30 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 130 PM EST SAT MAR 26 2005 FLZ045-053-261915- ORANGE-OSCEOLA- 130 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL OVER CELEBRATION...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE FORMING IN EASTERN ORANGE COUNTY SOUTH OF BIGHLO. THESE STORMS ARE EXPECTED TO GAIN STRENGTH THIS AFTERNOON AND MOVE EAST. SMALL HAIL WAS REPORTED WITH THE STORMS THIS AFTERNOON. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE CAMPBELL...PLEASURE ISLAND AND LAKE MARY JANE. DD
Special weather statement, Mar 26, 1:45 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EST SAT MAR 26 2005 FLZ045-053-261930- ORANGE-OSCEOLA- 145 PM EST SAT MAR 26 2005 ...STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHEASTERN ORANGE COUNTY AND NORTHEASTERN OSCEOLA COUNTY... AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS. ONE WAS JUST NORTHEAST OF LAKE MARY JANE MOVING EAST AT 25 MPH...AND THE OTHER WAS NEAR NOVA ROAD IN RURAL NORTHEAST OSCEOLA COUNTY...MOVING SOUTHEAST AT 15 MPH. KELLY
Local storm report, Mar 26, 2:07 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL KISSIMMEE 28.30N 81.41W
03/26/2005 0.88 INCH OSCEOLA FL TRAINED SPOTTER
SPOTTER IN SOUTHEAST KISSIMMEE REPORTED NICKEL SIZE HAIL.
OTHER REPORTS FROM THE AREA, MARBLE SIZE AT TURNPIKE AND
SR192 AT 155 PM COVERED GRASS.
&&
MRTLocal storm report, Mar 26, 2:09 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL KISSIMMEE 28.30N 81.41W
03/26/2005 0.50 INCH OSCEOLA FL PUBLIC
RELAYED FROM TAMPA NWS. SPOTTER REPORT FROM SR192 AND
SIMPSON ROAD IN KISSIMMEE.
&&
MRTSpecial weather statement, Mar 26, 2:10 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EST SAT MAR 26 2005 FLZ047-262000- SOUTHERN BREVARD- 210 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL MOVING OVER CENTRAL BREVARD COUNTY... AT 201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL 9 MILES WEST OF ROCKLEDGE...MOVING EAST AT 15 MPH. AS THE STORMS APPROACH THE COASTAL AREA THEY WILL LIKELY INTENSIFY AND POSSIBLY PRODUCE FUNNEL CLOUDS. STORMS FARTHER TO THE WEST HAVE BEEN PRODUCING THREE QUARTER INCH HAIL. T LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE SUNTREE AND VIERA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. DD
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:20 PM EST | Severe Thunderstorm Warning | MLB | Lake | 55 min |
| Mar 26, 1:54 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 66 min |
| Mar 26, 2:28 PM EST | Special Marine Warning | MLB | 2 hr | |
| Mar 26, 3:46 PM EST | Special Marine Warning | MLB | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.